MAUDE Adverse Event Report: NUVASIVE, INC. NVM5 W/EMG, MEP, SSEP, BENDINI & NUVAMAP; NEUROSURGICAL NERVE LOCATOR

NUVASIVE, INC. NVM5 W/EMG, MEP, SSEP, BENDINI & NUVAMAP; NEUROSURGICAL NERVE LOCATOR
Model Number NVM5MULTI
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
During servicing of the nvm5 unit, it was found the unit failed simulated stimulation testing; specifically, the unit was not providing appropriate responses to returned stimulation values.There was no patient involvement.
 
Additional Manufacturer Narrative
This event is being reported as part of a retrospective review of servicing events.During servicing of the nvm5 unit, it was found the unit failed simulated stimulation testing; specifically, the unit was not providing appropriate responses to returned stimulation values.The stimulation board was found faulty and the patient module was replaced to address the issue.The cause of the issue can therefore be attributed to the stimulation board.Service history review: review of the service records for the three previous service events for this device identified no similar service events in which the system was found to fail simulated stimulation testing or had the stimulation board replaced.Labeling review: "precaution.While the nvm5 system is designed to assist in the electromyographic location of spinal nerves in proximity to the surgical site, it is not intended to take the place of thorough knowledge of spinal anatomy and appropriate surgical technique, nor should the information provided by the system be construed as definitive indicators of nerve location.Such factors as the distance from the nerve, the position and placement of electrodes, individual muscle and/or nerve responses, the proximity and strength of sources of electrical interference, and other patient and environmental factors, may influence the operation.If, in the judgment of the clinician, this resistance is sufficient to preclude proper placement of instruments, the procedure should be suspended.The nvm5 system is to be used only as an adjunct to medical judgment and appropriate surgical practices.Dilator insertion and advancement should be conducted only after careful analysis of radiographic images of the operative target area.While a positive emg detection by the nvm5 system can be associated with a high level of certainty that a nerve is in close proximity to the dilator tip, the absence of such an emg detection cannot be construed as a certain indication that no nerves are close to the dilator tip.Do not advance dilator probes until all available data have been considered.".

Brand Name
NVM5 W/EMG, MEP, SSEP, BENDINI & NUVAMAP
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key15317126
Report Number2031966-2022-00164
Device Sequence Number17522313
Product Code PDQ
UDI-Device Identifier00887517168603
UDI-Public887517168603
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberNVM5MULTI
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown